Alert archive / Idaho / Flash Flood Warnings in 2014
Flash Flood Warning 22, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 5, 2014, 2:42 PM MDT for Bingham County, Bonneville County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2014, 2:42 PM MDT (20:42 UTC)
- Expired
- Aug 5, 2014, 5:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bingham County, ID, Bonneville County, ID
The radar
The Pocatello radar (KSFX), 109 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.7 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
039 WGUS55 KPIH 052042 FFWPIH IDC011-019-052345- /O.NEW.KPIH.FF.W.0022.140805T2042Z-140805T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 242 PM MDT TUE AUG 5 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO... EASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO... THIS INCLUDES PALISADES RESERVOIR... * UNTIL 545 PM MDT * AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. RADAR ESTIMATES THAT ONE TO TWO INCHES OF RAINFALL. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... RURAL EASTERN BONNEVILLE COUNTY... RURAL CENTRAL BONNEVILLE COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 4362 11148 4351 11107 4304 11107 4304 11182 $$ TW
2 follow-up statements
126 WGUS75 KPIH 052143 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 343 PM MDT TUE AUG 5 2014 IDC011-019-052345- /O.CON.KPIH.FF.W.0022.000000T0000Z-140805T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BINGHAM ID-BONNEVILLE ID- 343 PM MDT TUE AUG 5 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR EASTERN BONNEVILLE AND EAST CENTRAL BINGHAM COUNTIES... AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALISADES. ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS POSSIBLE OVER THE TWO HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 4362 11148 4351 11107 4304 11107 4304 11182 $$ HUSTON
901 WGUS75 KPIH 052343 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 543 PM MDT TUE AUG 5 2014 IDC011-019-052352- /O.EXP.KPIH.FF.W.0022.000000T0000Z-140805T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BINGHAM ID-BONNEVILLE ID- 543 PM MDT TUE AUG 5 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MDT FOR EASTERN BONNEVILLE AND EAST CENTRAL BINGHAM COUNTIES... AREAS OF LIGHT TO MODERATE RAIN WILL PERSIST OVER THE AREA THIS EVENING HOWEVER THE THREAT FOR FLASH FLOODING HAS DIMINISHED. LAT...LON 4361 11149 4351 11107 4304 11107 4304 11182 $$ HUSTON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 1:27 PM MDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 5, 1:27 PM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 127 PM MDT TUE AUG 5 2014 .DISCUSSION...EXTREMELY MOIST AIR MASS REMAINS OVER THE REGION THIS AFTERNOON. A DEFORMATION ZONE HAS SET UP OVER THE AREA WHICH IS HELPING TO AID THE DEVELOPMENT OF SLOW MOVING THUNDERSTORMS CAPABLE OF PRODUCING HEAVY DOWNPOURS. FURTHERMORE A MESOLOW OVER THE MAGIC VALLEY IS HELPING TO ENHANCE DEVELOPMENT OF THESE STORMS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE COMMON THIS AFTERNOON AND EVENING. THEREFORE A FLASH FLOOD WATCH IS IN EFFECT FOR THE MOUNTAINS AND HIGHLANDS. LITTLE CHANGE IS EXPECTED OVER THE NEXT FEW DAYS. A BROAD LOW PRESSURE SYSTEM OVER NEVADA WILL GRADUALLY WORK THROUGH THE REGION ON WEDNESDAY AND THURSDAY. THIS WILL MEAN A REPEAT OF CONDITIONS FOR BOTH DAYS. EXPECT THE GREATEST THREATS TO BE IN THE AFTERNOON AND EVENINGS. BY FRIDAY THE LOW PRESSURE SYSTEM WILL MOVE OFF TO THE EAST. HOWEVER MOIST AIR WILL REMAIN OVER THE REGION THROUGH EARLY NEXT WEEK. THE FLOOD THREAT SHOULD COME TO AN END BY FRIDAY WITH THE LOW MOVING AWAY FROM THE REGION. SHOULD RETURN TO A MORE NORMAL MONSOON PATTERN WITH STORMS IN THE MOUNTAINS AND HIGHLANDS. VALLE && .AVIATION...XPECT WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS OVER THE MAJORITY OF THE AREA THIS AFTERNOON. ALL TAF SITES WILL SEE SHOWERS AND BRIEF PERIODS OF THUNDERSTORMS THIS AFTERNOON. LOOK FOR ANOTHER ROUND OF RAIN SHOWERS TOMORROW MORNING. EXPECT MOSTLY VFR CONDITIONS EXCEPT DURING PERIODS OF HEAVY RAIN WHERE MVFR VIS AND CIGS ARE POSSIBLE. WYATT && .FIRE WEATHER...MONSOON MOISTURE CONTINUES TO POUR INTO THE AREA. EXPECT WIDESPREAD SHOWERS AND WIDELY SCATTERED THUNDERSTORMS FOR ALL AREAS EXCEPT NORTHERN AREAS OF ZONES OF 475 AND 476 THIS AFTERNOON. LOOK FOR CONTINUED WIDESPREAD PRECIPITATION AND AFTERNOON WIDELY SCATTERED THUNDERSTORMS THE REMAINDER OF THE WEEK. FLASH FLOODING IS A CONCERN ESPECIALLY OVER BURN SCARS. TEMPERATURES WILL REMAIN ON THE COOL SIDE AND HUMIDITY ON THE HIGH SIDE THROUGH FRIDAY. TEMPERATURES RETURN TO MORE NORMAL READINGS OVER THE WEEKEND. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY EVENING IDZ018-019-022>025-031-032. &&
In the hours before
Special weather statement, Aug 5, 1:09 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 109 PM MDT TUE AUG 5 2014 IDZ021-022-052000- BINGHAM ID-POWER ID- 109 PM MDT TUE AUG 5 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL POWER COUNTY IN SOUTHEAST IDAHO EXTREME SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO UNTIL 200 PM MDT AT 107 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NEELEY..MOVING NORTH AT 15 MPH. WIND GUSTS UP TO 25 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL POWER COUNTY... RURAL WESTERN POWER COUNTY... RURAL SOUTHWESTERN BINGHAM COUNTY... RURAL NORTHWESTERN POWER COUNTY... LAT...LON 4291 11317 4293 11283 4256 11293 4256 11299 TIME...MOT...LOC 1909Z 177DEG 15KT 4274 11297 EP
Local storm report, Aug 5, 2:04 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
204 PM MDT TUE AUG 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FLASH FLOOD 6 WSW NEELEY 42.69N 112.97W
08/05/2014 POWER ID LAW ENFORCEMENT
IDAHO STATE POLICE REPORTED WATER ON THE ROAD ON 1-86
NEAR MILEPOST 30
0155 PM FLASH FLOOD 6 WSW NEELEY 42.69N 112.97W
08/05/2014 POWER ID LAW ENFORCEMENT
IDAHO STATE POLICE REPORTED WATER ON THE ROADWAY ON I-86
NEAR MILEPOST 30. ADDITIONAL RESOURCES WERE REQUESTED.
&&
EPLocal storm report, Aug 5, 2:19 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
219 PM MDT TUE AUG 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD TABER 43.32N 112.63W
08/05/2014 BINGHAM ID TRAINED SPOTTER
FLOODING OF FARMLAND NEAR TABER.
&&
VALLELocal storm report, Aug 5, 2:34 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
234 PM MDT TUE AUG 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD 3 E RIGBY 43.67N 111.86W
08/05/2014 JEFFERSON ID PUBLIC
FLOODING OF FARMLAND WITH STANDING WATER IN PASTURES.
REPORT FROM KIFI NEWS FACEBOOK.
&&
EPThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 12:24 AM MDT | Special Weather Statement | PIH | Oneida | 66 min |
| Aug 5, 6:48 AM MDT | Areal Flood Advisory | PIH | Blaine, Cassia, Minidoka | 6 hr |
| Aug 5, 8:39 AM MDT | Flash Flood Warning | PIH | Cassia | 6 hr |
| Aug 5, 12:29 PM MDT | Areal Flood Advisory | PIH | Bonneville, Jefferson, Madison | 2 hr |
| Aug 5, 1:00 PM MDT | Flash Flood Warning | PIH | Bonneville, Jefferson, Madison | 60 min |
| Aug 5, 1:09 PM MDT | Special Weather Statement | PIH | Power | 51 min |
| Aug 5, 1:18 PM MDT | Flash Flood Warning | PIH | Bingham | 3 hr |
| Aug 5, 1:19 PM MDT | Flash Flood Warning | PIH | Cassia, Power | 3 hr |
| Aug 5, 1:36 PM MDT | Flash Flood Warning | PIH | Blaine, Cassia, Minidoka, Power | 3 hr |
| Aug 5, 1:44 PM MDT | Flash Flood Warning | PIH | Bingham | 2 hr |
| Aug 5, 2:13 PM MDT | Areal Flood Advisory | PIH | Bingham, Bonneville | 62 min |
| Aug 5, 2:30 PM MDT | Areal Flood Advisory | PIH | Bannock, Oneida, Power | 3 hr |
| Aug 5, 2:50 PM MDT | Areal Flood Advisory | PIH | Cassia | 6 hr |
| Aug 5, 3:01 PM MDT | Flash Flood Warning | PIH | Bingham, Bonneville | 3 hr |
| Aug 5, 3:06 PM MDT | Flash Flood Warning | PIH | Bannock, Caribou, Power | 3 hr |
| Aug 5, 3:30 PM MDT | Special Weather Statement | PIH | Clark | 60 min |
| Aug 5, 3:50 PM MDT | Flash Flood Warning | PIH | Bingham | 3 hr |
| Aug 5, 4:15 PM MDT | Flash Flood Warning | PIH | Power | 3 hr |
| Aug 5, 4:44 PM MDT | Special Weather Statement | PIH | Butte, Clark | 61 min |
| Aug 5, 4:50 PM MDT | Flash Flood Warning | PIH | Caribou | 3 hr |
| Aug 5, 4:52 PM MDT | Special Weather Statement | PIH | Oneida | 38 min |
| Aug 5, 5:54 PM MDT | Special Weather Statement | PIH | Clark | 66 min |
Nearby
Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.